Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


On the discretization in time of semilinear parabolic equations with nonsmooth initial data
HTML articles powered by AMS MathViewer

by Michel Crouzeix and Vidar Thomée PDF
Math. Comp. 49 (1987), 359-377 Request permission


Single-step discretization methods are considered for equations of the form ${u_t} + Au = f(t,u)$, where A is a linear positive definite operator in a Hilbert space H. It is shown that if the method is consistent with the differential equation then the convergence is essentially of first order in the stepsize, even if the initial data v are only in H, but also that, in contrast to the situation in the linear homogeneous case, higher-order convergence is not possible in general without further assumptions on v.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65M10
  • Retrieve articles in all journals with MSC: 65M10
Additional Information
  • © Copyright 1987 American Mathematical Society
  • Journal: Math. Comp. 49 (1987), 359-377
  • MSC: Primary 65M10
  • DOI:
  • MathSciNet review: 906176